Unusual case of pleural effusion caused by amlodipine in a dog with systemic hypertension.
Аннотация
OBJECTIVE
The aim of this report is to document the case of a dog that developed pleural effusion as a potential side-effect to the administration of a high-dose of amlodipine.
CASE SUMMARY: A Yorkshire terrier dog (13-year-old, castrated male, 4.5 kg) presented with severe systemic hypertension (>200 mmHg), hyperkalaemia, and acute pancreatitis. The dog had hyperadrenocorticism, chronic valvular heart disease, chronic kidney disease, and cerebellar infarction as underlying diseases. Additionally, the dog had laboured breathing and tachypnoea during hospitalization. Screening examinations revealed a pleural effusion (pure transudate) for which hypoalbuminemia and thromboembolism were ruled out as the causes. Therefore, the adverse drug event of an anti-hypertensive drug (amlodipine) was tentatively diagnosed.
CONCLUSIONS
Pleural effusion resolved within 24 h of reducing the dosage of amlodipine. Hence, the dog was diagnosed with amlodipine-induced pleural effusion. Rarely, amlodipine can cause pleural effusion after high-dose administrations in humans, but only two cases of peripheral edema have been reported in animals. If pleural effusion occurs in hypertensive patients administered amlodipine, it should be considered as the potential cause.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.